Alert archive / Missouri / Wind Advisories in 2009
Wind Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Jan 12, 2009, 3:48 AM CST for 32 counties in Missouri; 5 counties in Kansas. It took effect at Jan 12, 2009, 12:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2009, 3:48 AM CST (09:48 UTC)
- In effect from
- Jan 12, 2009, 12:00 PM CST
- Expired
- Jan 12, 2009, 9:18 PM CST
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
All 37 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 106 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 120948 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 348 AM CST MON JAN 12 2009 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .A POTENT UPPER LEVEL STORM SYSTEM WILL DIVE SOUTH INTO THE CENTRAL PLAINS AND MIDWEST TODAY. THIS WILL SEND A STRONG COLD FRONT ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI WITH STRONG AND GUSTY WINDS FOLLOWING THE FRONTAL PASSAGE. KSZ025-102>105-MOZ001>006-011>015-020>023-028>031-037-038-121800- /O.NEW.KEAX.WI.Y.0001.090112T1800Z-090113T0600Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS- GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY- CARROLL-JACKSON-LAFAYETTE- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN... JAMESPORT...TRENTON...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA 348 AM CST MON JAN 12 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. A STRONG COLD FRONT WILL PUSH ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI THIS AFTERNOON BRINGING STRONG WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH BEHIND THE FRONTAL PASSAGE. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS WILL GRADUALLY SUBSIDE LATER TONIGHT AS HIGH PRESSURE SETTLES CLOSER TO THE AREA. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ DEROCHE
4 follow-up statements
000 WWUS73 KEAX 121544 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 944 AM CST MON JAN 12 2009 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .A CLIPPER TYPE STORM SYSTEM WILL MOVE SOUTHEAST ACROSS IOWA TODAY. STRONG NORTHWEST WINDS WILL MOVE IN BEHIND THIS LOW LATER THIS AFTERNOON AND THROUGH THE EVENING HOURS. KSZ025-102>105-MOZ001>006-011>015-020>023-028>031-037-038-122345- /O.CON.KEAX.WI.Y.0001.090112T1800Z-090113T0600Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS- GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY- CARROLL-JACKSON-LAFAYETTE- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN... JAMESPORT...TRENTON...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA 944 AM CST MON JAN 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST WINDS WILL BE INCREASING INTO THE 15 TO 25 MPH RANGE ACROSS NORTHWEST MISSOURI AND NORTHEAST KANSAS BETWEEN 2 AND 6 PM THIS AFTERNOON AND BE VERY WINDY THROUGH THE EVENING HOURS. WINDS THIS EVENING WILL BE AVERAGING IN THE 20 TO 30 MPH RANGE WITH GUSTS OF 35 TO 40 MPH POSSIBLE. AREAS THAT RECEIVE SOME SNOW TODAY WILL ALSO SEE AREAS OF BLOWING SNOW. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH OR GUSTS AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ PC
000 WWUS73 KEAX 122053 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 253 PM CST MON JAN 12 2009 ...STRONG WINDS EXPECTED LATE THIS AFTERNOON AND EVENING... MOZ007-008-016-017-024-025-032-033-039-040-046-130500- /O.EXB.KEAX.WI.Y.0001.090113T0100Z-090113T1000Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH- SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE... NEW FRANKLIN...BOONVILLE 253 PM CST MON JAN 12 2009 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CST TUESDAY. IN THE WAKE OF A STORM SYSTEM MOVING FROM EASTERN IOWA INTO NORTHERN ILLINOIS TONIGHT...WINDS WILL BE INCREASING OUT OF THE NORTHWEST. THE WINDS WILL BE THE STRONGEST NORTH OF HIGHWAY 36...WHERE THEY SHOULD BE IN THE 25 TO 30 MPH RANGE AT TIMES WITH WINDS GUSTS IN THE 40 TO 45 MPH RANGE. FURTHER SOUTH...INTO CENTRAL MISSOURI...THE WINDS MAY NOT BE QUITE AS STRONG...BUT FUNNELING EFFECTS THROUGH HILLIER TERRAIN AND RIVER VALLEYS MAY CAUSE WINDS TO BE AROUND 30 MPH WITH GUSTS TO 40 MPH AT TIMES. ROADS ORIENTED WEST TO EAST...SUCH AS INTERSTATE 70 AND HIGHWAY 36 WILL FEEL THE MOST EFFECTS OF THE CROSSWINDS. ACCOMPANYING THESE STRONGER WINDS MAY A PERIOD OR TWO OF LIGHT SNOW THIS EVENING. COMBINING THIS SNOW WITH THE GUSTY WINDS MAY REDUCE VISIBILITIES AT TIMES AND DRIVERS SHOULD USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH OR GUSTS AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ KSZ025-102>105-MOZ001>006-011>015-020>023-028>031-037-038-130500- /O.CON.KEAX.WI.Y.0001.000000T0000Z-090113T0600Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS- GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY- CARROLL-JACKSON-LAFAYETTE- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN... JAMESPORT...TRENTON...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA 253 PM CST MON JAN 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. IN THE WAKE OF A STORM SYSTEM MOVING FROM EASTERN IOWA INTO NORTHERN ILLINOIS TONIGHT...WINDS WILL BE QUITE GUSTY OUT OF THE NORTHWEST THIS EVENING. THE WINDS WILL BE THE STRONGEST NORTH OF AN ATCHISON KANSAS TO CHILLICOTHE LINE...WHERE THEY SHOULD BE IN THE 30 TO 35 MPH RANGE AT TIMES WITH WINDS GUSTS TO 45 MPH. FURTHER SOUTH...TOWARD KANSAS CITY...HIGGINSVILLE AND CARROLLTON...THE WINDS MAY NOT BE QUITE AS STRONG...BUT FUNNELING EFFECTS THROUGH HILLIER TERRAIN AND RIVER VALLEYS MAY CAUSE WINDS TO BE AROUND 30 MPH WITH GUSTS TO 40 MPH AT TIMES. ROADS ORIENTED WEST TO EAST...SUCH AS INTERSTATE 70 AND HIGHWAY 36 WILL FEEL THE MOST EFFECTS OF THE CROSSWINDS. ACCOMPANYING THESE STRONGER WINDS MAY A PERIOD OR TWO OF LIGHT SNOW THIS EVENING. COMBINING THIS SNOW WITH THE GUSTY WINDS MAY REDUCE VISIBILITIES AT TIMES AND DRIVERS SHOULD USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH OR GUSTS AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ PC
000 WWUS73 KEAX 130027 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 627 PM CST MON JAN 12 2009 ...STRONG WINDS EXPECTED THIS EVENING... KSZ025-102>105-MOZ001>006-011>015-020>023-028>031-037-038-130600- /O.CON.KEAX.WI.Y.0001.000000T0000Z-090113T0600Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS- GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY- CARROLL-JACKSON-LAFAYETTE- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN... JAMESPORT...TRENTON...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA 627 PM CST MON JAN 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. AS OF 6 PM...THE LEADING EDGE OF STRONG NORTHWEST WINDS HAD REACHED A ST. JOSEPH TO BETHANY LINE...WITH SUSTAINED SPEEDS OF 25 TO 30 MPH AND FREQUENT GUSTS OF 35 TO 40 MPH REPORTED ACROSS EXTREME NORTHWEST MISSOURI INTO ADJACENT KANSAS...NEBRASKA AND IOWA. WITH ONLY A DUSTING OF SNOW ACROSS NORTHERN MISSOURI AND A FEW FLURRIES EXPECTED THIS EVENING...BLOWING SNOW IS NOT EXPECTED TO BE A PROBLEM. THESE WINDS WILL GRADUALLY BUILD TOWARD THE INTERSTATE 35 DURING THE 7 PM HOUR...AND ACROSS THE REMAINDER OF KANSAS CITY TOWARD CARROLLTON AFTER 8 PM. AS WE HEAD THROUGH THE EVENING HOURS...WINDS ARE NOT EXPECTED TO BE AS STRONG...GENERALLY AVERAGING BETWEEN 20 AND 25 MPH WITH GUSTS UP TO 35 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ MOZ007-008-016-017-024-025-032-033-039-040-046-130830- /O.CON.KEAX.WI.Y.0001.090113T0100Z-090113T1000Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH- SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE... NEW FRANKLIN...BOONVILLE 627 PM CST MON JAN 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY. IN THE WAKE OF A STORM SYSTEM MOVING FROM EASTERN IOWA INTO NORTHERN ILLINOIS TONIGHT...WINDS WILL BE INCREASING OUT OF THE NORTHWEST. THE WINDS WILL BE THE STRONGEST NORTH OF HIGHWAY 36... WHERE THEY SHOULD BE IN THE 25 TO 30 MPH RANGE AT TIMES WITH WINDS GUSTS IN THE 35 TO 40 MPH RANGE AFTER 8 PM. FURTHER SOUTH...INTO MID MISSOURI...THE WINDS MAY NOT BE QUITE AS STRONG...BUT FUNNELING EFFECTS THROUGH HILLIER TERRAIN AND RIVER VALLEYS MAY CAUSE WINDS TO BE AROUND 25 MPH WITH GUSTS TO 35 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ BOOKBINDER
000 WWUS73 KEAX 130318 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 918 PM CST MON JAN 12 2009 KSZ025-102>105-MOZ001>006-011>015-020>023-028>031-037-038-130430- /O.CAN.KEAX.WI.Y.0001.000000T0000Z-090113T0600Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS- GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY- CARROLL-JACKSON-LAFAYETTE- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN... JAMESPORT...TRENTON...ST. JOSEPH...PLATTSBURG...KINGSTON... HAMILTON...POLO...CHILLICOTHE...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA 918 PM CST MON JAN 12 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE WIND ADVISORY. BLUSTERY NORTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO AROUND 30 MPH WILL CONTINUE THROUGH MIDNIGHT BEFORE DIMINISHING. HOWEVER...THE THREAT FOR WINDS CAPABLE OF PRODUCING DAMAGE TO PROPERTY HAS ENDED. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ MOZ007-008-016-017-024-025-032-033-039-040-046-130430- /O.CAN.KEAX.WI.Y.0001.000000T0000Z-090113T1000Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH- SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE... NEW FRANKLIN...BOONVILLE 918 PM CST MON JAN 12 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE WIND ADVISORY. BLUSTERY NORTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO AROUND 30 MPH WILL CONTINUE THROUGH MIDNIGHT BEFORE DIMINISHING. HOWEVER...THE THREAT FOR WINDS CAPABLE OF PRODUCING DAMAGE TO PROPERTY HAS ENDED. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ BOOKBINDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 11, 11:42 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 11, 11:42 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1142 PM CST SUN JAN 11 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... SHORT RANGE /TONIGHT THROUGH TUESDAY NIGHT/... FOCUS IN THE SHORT TERM IS WITH CLIPPER TYPE SYSTEM MOVING SOUTH OUT OF SOUTH CENTRAL CANADA THIS AFTERNOON. THERE IS A WEAKER INITIAL WAVE IN THE NORTHWEST FLOW MOVING THROUGH WESTERN NEBRASKA AND NORTHEAST COLORADO AT THIS TIME...BUT MAIN EFFECT WILL JUST BE SOME MID AND HIGH LEVEL CLOUDINESS INTO WESTERN PORTIONS OF FORECAST AREA THIS EVENING. THE CANADIAN SHORT WAVE WILL BE MOVING INTO EASTERN DAKOTAS BY 12Z MONDAY. SURFACE LOW ASSOCIATED WITH THIS WAVE WILL BE MOVING SOUTHEAST ACROSS IOWA ON MONDAY...ARRIVING TO AROUND THE BURLINGTON IOWA AREA BY 00Z. 12Z ECMWF...UKMET AND OPERATIONAL GFS ALL IN PRETTY CLOSE AGREEMENT WITH THE SURFACE WAVE. GFS THE STRONGEST WITH THE UPPER WAVE...AND ALSO THE MOST BULLISH IN THE QPF. GFS HAS BEEN OVERDOING MOISTURE PROFILES THIS WINTER...SO WILL NOT GO AS HIGH WITH THE PRECIPITATION AMOUNTS AS IT SHOWS. AS WITH THIS TYPE OF CLIPPER SYSTEM...THE MOST PREFERRED AREA FOR ACCUMULATION WILL BE NORTH AND EAST OF THE SURFACE LOW TRACK...THUS THINK HEAVIEST AMOUNTS WILL STAY NORTH OF THE BORDER MISSOURI IOWA BORDER. HOWEVER...STILL THINK SOME AREAS JUST SOUTH OF THE LOWS TRACK MAY PICK UP A QUICK SHOT OF AN INCH OF SNOW...WITH CLOSER TO 2 INCHES NOT OUT OF THE QUESTION NEAR THE IOWA BORDER NORTH OF KIRKSVILLE. ALSO OF CONCERN WITH THIS TYPE OF SYSTEM IS A PERIOD OF STRONGER WINDS IN THE AFTERNOON AND EARLY EVENING AS THE SURFACE LOW MOVES OFF INTO ILLINOIS. WILL NOT ISSUE A WIND ADVISORY AT THIS POINT...SINCE STRONGEST WINDS SHOULD NOT BE FELT INTO THE THE FORECAST AREA UNTIL THE MID TO LATE AFTERNOON HOURS IF CURRENT SPEED OF THIS SYSTEM ON THE MODELS IS CORRECT. WILL BE UPDATING THE HAZARDOUS WEATHER OUTLOOK TO MENTION THESE WINDS AND SLIGHTLY HIGHER SNOW AMOUNTS. ONCE THIS CLIPPER GOES PAST...FORECAST AREA WILL HAVE A BRIEF VISIT FROM A SURFACE RIDGE MONDAY NIGHT AND TUESDAY MORNING...BUT RETURN FLOW WILL START TO SET UP ONCE AGAIN BY TUESDAY AFTERNOON AS NEXT NORTHWEST FLOW SHORT WAVE STARTS TO DEVELOP SURFACE PRESSURE FALLS OVER THE NORTHERN HIGH PLAINS. REGARDING TEMPERATURES...WITH INCREASING CLOUDS TONIGHT AND WINDS SWINGING BACK TO THE SOUTH LATE TONIGHT IN WESTERN AREAS...WE SHOULD SEE A BIT OF A NON DIURNAL TREND IN TEMPERATURES IN THE WEST. FOR THE DAY ON MONDAY...WITH THIS FAST MOVING CLIPPER SWITCHING WINDS BY AFTERNOON TO THE NORTHWEST...THINK THE MET NUMBERS ARE TOO WARM. GFS APPEARS TO BE TOO COLD WITH ITS OVERDONE CLOUDS AND PRECIPITATION. WILL GO WITH MORE OF A BLEND IN THE MIDDLE FOR HIGHS. COLDER MONDAY NIGHT WITH SURFACE RIDGE...ESPECIALLY IN AREAS THAT HAS SOME SNOW COVER. SOME RECOVERY ON TUESDAY...BUT AGAIN WILL BE TEMPERED A BIT BY ANY SNOW ON THE GROUND. PC MEDIUM RANGE /WEDNESDAY THROUGH SUNDAY/... BY WEDNESDAY OF THE COMING WORK WEEK...A STRONG MERIDIONAL FLOW WILL BE IN PLACE ACROSS THE NORTHERN PLAINS AS THE EAST PACIFIC RIDGE AMPLIFIES. WITHIN THIS FLOW A SHORTWAVE WILL BE SWINGING THROUGH THE NORTHERN AND CENTRAL PLAINS AS IT ROUNDS INTO THE EAST CONUS TROUGH. MID RANGE MODELS STILL HAVING A DIFFICULT TIME PINNING DOWN HOW DEEP THEY WANT TO MAKE THIS SHORTWAVE...BUT EVEN THE DEEPEST OF THEM WOULD ONLY INDICATES A POTENTIAL FOR A GLANCING BLOW FROM THE WAVE. AS A RESULT...HAVE CONTINUED WITH ONLY THE SILENT SLIGHT CHANCE SNOW POPS ALONG THE IOWA BORDER FOR WEDNESDAY. HOWEVER...WILL BE WATCHING OVER THE COMING DAYS FOR THE NEED TO ADD FLURRIES TO THE FORECAST FOR THE CURRENTLY DRY PERIODS OF WEDNESDAY NIGHT INTO THURSDAY MORNING AS STRONG COLD AIR ADVECTION SWEEPS THROUGH THE REGION. THE WEDNESDAY SHORTWAVE WILL HERALD THE RETURN OF BITTERLY COLD ARCTIC TEMPERATURES TO THE PLAINS FOR THE LAST COUPLE OF DAYS IN THE WORK WEEK....WITH THURSDAY SEEING THE COLDEST TEMPERATURES. DIAGNOSED +PNA PATTERN HAS BEEN POINTING AT THIS EVENTUAL COLD AIR INTRUSION INTO THE PLAINS FOR A WHILE NOW. MID RANGE MODELS STILL HAVING SOME MINOR DIFFERENCES ON TIMING AND STRENGTH OF THE COLD POOL...BUT GENERAL CONSENSUS IS THAT THE ARCTIC AIR MASS WILL SWEEP IN WEDNESDAY NIGHT WITH A SURFACE HIGH IN THE VICINITY OF 1045MB /WHICH IS AN IMPROVEMENT OVER THE 1056MB SURFACE HIGH FORECAST BY EARLIER MODEL RUNS/. GOING FORECAST ALREADY HAS THIS ARCTIC PLUNGE WELL CHARACTERIZED...SO ONLY MINOR ADJUSTMENTS HAVE BEEN MADE. AFTER THURSDAYS COLD TEMPERATURES...CONDITIONS WILL BEGIN TO WARM ACROSS THE PLAINS STATES...RELATIVELY SPEAKING. A COMBINATION OF A SLIGHT EXPANSION IN THE EAST PACIFIC RIDGE...AND A SERIES OF SHORTWAVES EXPECTED TO PASS JUST FAR ENOUGH NORTH AND EAST TO LEAVE OUR AREA IN THE WARM SECTOR...SHOULD ALLOW READINGS TO INCREASE BACK TO NORMAL BY SATURDAY OR SUNDAY. LATEST RUNS OF THE GFS HAVE SOME OF THE SHORTWAVES COMING IN MUCH FARTHER WEST...AND THUS LEAVING US UNDER THE DOMINATION OF THE COLD AIR. HOWEVER...HAVE SIDED WITH THE MORE CONSISTENT ECMWF SOLUTION FOR NOW AND TOSSED OUT THE GFS IN THE PERIODS AFTER THURSDAY. OTHERWISE...KEPT THE FORECAST DRY THROUGH NEXT SUNDAY. CUTTER && .AVIATION... ...STRONG WINDS LATE TOMORROW AFTERNOON... SURFACE HIGH PRESSURE CENTERED OVER THE TERMINALS AT 06Z WILL SHIFT SOUTHWARD OVERNIGHT...ALLOWING WARM ADVECTION TO STRENGTHEN AHEAD OF AN APPROACHING ALBERTA CLIPPER. EFFECTS OF THIS WAVE ARE ALREADY BEING REALIZED BY EXPANDING/BRIGHTENING CLOUD TOPS ON RECENT IR IMAGERY...AND EXPECT THAT PRECIPITATION WILL BEGIN TO DEVELOP ACROSS NEBRASKA INTO IOWA OVER THE NEXT 3 TO 5 HOURS. HOW FAR SOUTH THIS BAND OF PRECIPITATION DEVELOPS IS OF CONCERN BECAUSE OF THE VERY COMPACT FORCING PRESENT...BUT WILL CONTINUE TO ADVERTISE THE POTENTIAL OF IT REACHING AT LEAST ST. JOSEPH BRIEFLY AROUND DAYBREAK. FORECAST SOUNDINGS SHOW A CONSIDERABLE WARM NOSE ALOFT...ALBEIT WITH PLENTY OF ROOM FOR WET-BULB EFFECTS GIVEN THE DRY SUB-CLOUD LAYER. THUS...LIGHT FREEZING RAIN IS POSSIBLE AS IS SNOW IF THAT WARM NOSE IS REMOVED BY DIABATIC EFFECTS. OTHERWISE...CLOUDS WILL GRADUALLY THICKEN AND LOWER AS TOP-DOWN SATURATION OCCURS DURING THE DAY AND INTO THE EVENING WITH AGGRESSIVE COLD ADVECTION OCCURRING IN THE WAKE OF A FRONTAL PASSAGE THIS MORNING. POST-FRONTAL INSTABILITY COULD LEAD TO SCATTERED SNOW SHOWERS THIS AFTERNOON AS WELL...WITH CEILINGS SLOWLY FALLING INTO THE MVFR CATEGORY LATE. OF MORE CONCERN WILL BE THE WINDS WHICH WILL BECOME STEADY SOUTHEAST AFTER 10Z...AND THEN SHIFT INTO THE WEST THIS MORNING AND EVENTUALLY NORTHWEST BY NOON IN THE WAKE OF A SURGING COLD FRONT. IT WILL BE WITH THIS FINAL SHIFT INTO THE NORTHWEST THAT WILL COINCIDE WITH STRONG COLD ADVECTION AND WILL YIELD THE MAXIMUM SURFACE WINDS AS PRESSURE GRADIENT RAPIDLY TIGHTENS BETWEEN DEPARTING CLIPPER AND INCOMING CANADIAN HIGH. SUSTAINED NORTHWEST WINDS > 20 KNOTS WITH GUSTS > 30 KNOTS APPEAR LIKELY FOR A FAIRLY LONG PERIOD BETWEEN ROUGHLY 21Z AND 06Z. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jan 11, 4:01 PM CST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 401 PM CST SUN JAN 11 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-122215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 401 PM CST SUN JAN 11 2009 ...UPDATED FOR SNOWFALL AMOUNTS AND ADD MENTION OF WINDS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF SNOW INTO NORTHWEST MISSOURI LATE TONIGHT...MAINLY NORTH OF A BETHANY TO OREGON LINE. SNOWFALL ACCUMULATIONS WOULD BE A HALF INCH OR LESS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...A CLIPPER TYPE WINTER STORM SYSTEM WILL BRING A CHANCE OF SNOW. AREAS FROM MARYVILLE TO CHILLICOTHE TO MOBERLY MAY PICK UP A HALF INCH OF SNOW...WITH AREAS FROM BETHANY TO MACON...NORTHWARD LIKELY PICKING UP AN INCH OF SNOW. AREAS NORTH OF KIRKSVILLE TOWARD THE IOWA BORDER MAY PICK UP CLOSER TO 2 INCHES. BY THE MID TO LATE AFTERNOON HOURS ON MONDAY...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI...SPREADING TO THE EAST AND SOUTH ACROSS ALL THE OUTLOOK AREA BY EARLY EVENING. THE NORTHWEST WINDS MAY GUST AS HIGH AS 35 MPH AT TIMES. THESE WINDS WILL GRADUALLY SUBSIDE AFTER MIDNIGHT. AREAS THAT HAS SNOW ON THE GROUND WILL LIKELY SEE BLOWING SNOW WHICH MAY REDUCE VISIBILITIES AT TIMES MONDAY NIGHT. FOR THURSDAY AND THURSDAY NIGHT...AN ARCTIC AIRMASS WILL SETTLE ACROSS THE REGION BRINGING BRUTALLY COLD TEMPERATURES WITH IT. DAYTIME HIGHS WILL RANGE FROM 15 TO 25 DEGREES BELOW NORMAL...WITH SUB ZERO TEMPERATURES EXPECTED ACROSS FAR NORTHERN MISSOURI DURING THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...ALTHOUGH SNOWFALL REPORTS LATE TONIGHT AND ON MONDAY ARE REQUESTED. PC
Nearby
Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.